MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 07 may 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that a "right pleural pneumothorax" occurred.It was discovered by "pinkish aspirate during insertion" and the resolution and outcome was "chest pigtail, patient stable." additional information has been requested, but not yet received.
 
Event or Problem Description
Additional information received 18-may-2020 indicated the pinkish aspirate was not noted during insertion but after the second tracing.The patient was not intubated at the time of placement.Training records were reviewed by the user facility and the operator was trained.The ng (nasogastric) tube was ultimately placed at 2300 on (b)(6) 2020.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation remains in progress.All information reasonably known as of 29 may 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for unit 1807005 was reviewed and the product was produced according to product specifications.Tracings from the device were reviewed and both were found to deviate to the right.Neither tracing is consistent with the expected pathway of a gastric placement for nasogastric tubes.The unit showed a stress crack line on the service cover; however, the unit powered up normally and passed the placement and functional tests.Root cause was determined to be incorrect use.All information reasonably known as of 27 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 22 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
CORPAK MEDSYSTEMS, INC. A DIVISION OF HALYARD HLTH
1001 asbury dr.
buffalo grove IL 60089
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key10036719
Report Number3011270181-2020-00054
Device Sequence Number2728934
Product Code KNT
UDI-Device Identifier10680651472011
UDI-Public10680651472011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number104720102
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer05/06/2020
07/08/2020
04/29/2024
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date05/29/2020
07/29/2020
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTRAK NG [NASOGASTRIC] TUBE; CORTRAK NG [NASOGASTRIC] TUBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight66 KG